Hi This is Sunny. Let's discuss one of the most well-known sci-fi novels in the world -- "Frankenstein, or The Modern Prometheus,"(中文翻譯：科學怪人) which raises some interesting philosophical questions and explores the future of human scientific development.
For those with ample time, I would recommend reading the novel. I believe it will not disappoint you! Alternatively, you can refer to the following link:
2. https://www.sparknotes.com/lit/frankenstein/ (if you have time, you can read the novel)
Session 1: Good and Evil
1.Do you sympathize with "the Monster," who indiscriminately kills many people?
2. "The Monster" was rejected by society because of his appearance, leading him to seek revenge on society. When someone's appearance and outward presentation is rejected and discriminated against by society, what kind of behavior might they have? If everybody's the victim, who's the perpetrator?
3. If Victor had overcome his fear and had educated and cared for "the Monster" after creating him, would the ending have been different?
4. There’s a classic line from the Korean movie "Parasite(寄生上流)": "If I had money, I would be kind, too." What are your thoughts on this line?
Session 2: What is Human?
1. Victor and "the Monster" are often seen as a possible conflict between modern humans and AI. Do you think AI robots will threaten human existence?
2. Do you think creating artificial life is against nature? Should science development have limits?
3. What are the responsibilities and obligations of “the creator” and “the creature"?
In parenting, have you ever attempted to control your child's path in life towards what you desire, including academic performance, career choice, and even marriage?
4. In the modern century, most human being are partial artificial, from prosthetic limbs(義肢) and organ transplant to dental implants(假牙). Some people question whether 80% would be considered “artificial humans”, but what about 60%, 30%, or 3%? What are your thoughts on this?
3:45 ~ 4:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
4:00 ~ 4:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
4:10 ~ 4:50pm Discussion Session (40 mins)
4:50 ~ 5:10pm Summarization (20 mins)
5:10 ~ 5:20pm Regrouping / Instruction Giving $ Taking a Break (Intermission)
5:20 ~ 6:00pm Discussion Session (40 mins)
6:00 ~ 6:20pm Summarization (20 mins)
6:20 ~ 6:30pm Concluding Remarks / Announcements
Meeting Date: As shown on the Subject Line
Meeting Time: 4:00pm – 6:30pm
Meeting Venue: 丹堤咖啡 Dante Coffee (Minimum Order $80)
1. We advise participants to print out the discussion questions and bring them to the meeting for reference. As for the supporting articles, feel free to print them out, as well, according to your preference.
2. We suggest that participants read the articles and think about the questions in advance.
3. Newcomers should prepare a two-to-three minute self-introduction in English to deliver when called upon by the host before the start of the discussion. The host may also ask you to give brief feedback about the meeting at the conclusion of the meeting.
4. We conduct the entire meeting in English. All participants should have at least moderate English-conversation skills and be able to articulate your ideas for each discussion question.
5. We welcome newcomers and other guests to attend the meetings and join the discussion freely for two times. After that, we hope you will consider becoming a YoYo English Club member. We charge a NT$1500 lifetime membership fee, or NT$1000 for students.
10/7(Sat.) Frankenstein：The Modern Prometheus (host:Sunny)
1 篇文章 • 第 1 頁 (共 1 頁)
1 篇文章 • 第 1 頁 (共 1 頁)